PubMed · 11100515
[Amiodarone-induced thyrotoxicosis].
Abstract
Amiodarone is the most important drug in the treatment of ventricular arrhythmias and is widely used for atrial fibrillation. Thyrotoxicosis, a classical side effect, was thought to be iodine induced, but recent evidence suggests that other mechanisms play an important role (toxic effect on thyreocytes, immunological effects). Thyrotoxicosis due to amiodarone is difficult to treat and is further complicated by the pro-arrhythmic potential of thyrotoxicosis and the fading antiarrhythmic effect after amiodarone withdrawal. The mechanism, diagnosis and therapy of amiodarone-induced thyrotoxicosis are discussed in the light of the available literature.
Explore related subjects
Keep this discovery
Explore connections, maps & timelines
C Kaufmann, T A Cron, C Meier, J J Staub, M Oberholzer, S Osswald. 2000-10-28. [Amiodarone-induced thyrotoxicosis].. https://pubmed.ncbi.nlm.nih.gov/11100515/
Cite the original work for its findings. Save a collection to share your selection of sources.